Alert archive / Alabama / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 115, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 13, 1996, 5:20 PM CDT for Conecuh County, Alabama. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 13, 1996, 5:20 PM CDT (22:20 UTC)
- Expired
- Jun 13, 1996, 6:15 PM CDT
- In force
- 55 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Conecuh County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 5:30 PM CDT | Thunderstorm Wind 50 | Lyeffion, AL |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 10.3 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1251 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 967 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMOB 132219 SVRMOB ALC035-132315- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 520 PM CDT THU JUN 13 1996 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 615 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHWEST ALABAMA ...CONECUH COUNTY AT 515 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A DEVELOPING SEVERE THUNDERSTORM OVER THE CENTRAL PART OF CONECUH COUNTY IN ALABAMA. THIS STORM WAS LOCATED JUST NORTH OF EVERGREEN AND WAS MOVING NORTH AT 20 MPH AND WILL BE AFFECTING THE AREAS OF LYEFFION...OWASSA AND DEANS FOR THE NEXT HOUR. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:05 PM CDT, 3 hours 15 minutes earlier.
Area forecast discussion, Jun 13, 2:05 PM CDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 205 PM CDT THU JUN 13 1996 RADAR LIT UP WELL ALONG C-BRZ FRONT...DRIFTING N BOUND ACRS RGN. 12KM RES SAT IMAGERY SHOWS CONVECTION WELL N OF AREA INTO AR...N MS AND N AL PUSHING SERIES OF OUTFLOW BNDRIES SEWRD WHICH HAS BEEN INTERACTING WITH C-BRZ FRONT. CNVRGNC HAS BEEN INITIATING CONVECTION WHICH IS DVLPNG IN A WEAKLY SHEARED ENVIRONMENT AS PER LOW HELICITIES FROM 12Z RAOBS. AS A RESULT...STORMS FCST TO BE PULSE TYPE WITH SOME A OR STG GUSTY WINDS THE MAIN THREAT. NO SURPRISE GIVEN TIME OF YEAR. WITH LOLVLS REMAINING RATHER MOIST...SVR DOWNBURST POTENTIAL WL BE MINIMIZED. WITH CAPES FROM 2.5 TO 3K J/KG ALLOWING FOR 70-75 M/S UPDRAFTS AND ANY DRY MID LVL AIR...WL NOT DOWNPLAY ISO SVR A EPISODE IN SOME STORMS THIS AFTN. WL MONITR THESE DVLPMNTS CLOSELY. MODELS MAINTAIN VORT LOBE OVR SRN STATES MAINLY W OF MS RIVER THRU FIRST HALF OF PD AND SLIDE IT ENE...WHILE WEAKENING FOR THE LATER HALF. WITH WEAKNESS REMAINING OVER RGN WL CONT WITH POPS WITH AFTNS MORE ACTIVE AS TROPICAL...UNSTABLE AIRMASS AND ACTIVE C-BRZ FORCING TAKES PLACE. WL ALSO MONITR TROPICAL MOISTURE OVR BAY OF CAMPECHE...MOVG NWRD. MODELS DO NOT SEE THIS FEATURE AS PLAYING A ROLE IN FCST. HWVR IF THIS HOLDS TOGETHER...MAY SEE AN INCR IN POPS FOR THE WEEKS END. WL BRIEF NEXT SHIFT ON THIS AND WAIT FOR LATER GUIDANCE. OTRW TYPICAL SUMMER FCST WL CONTINUE. (1) 88/71/88/71 3232 (2) 89/72/89/72 3232 GJM
Nearby
Severe Thunderstorm Warnings in Alabama, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.